Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 86, NWS La Crosse, WI

July 19, 2006Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 19, 2006, 11:26 PM CDT for Wabasha County, Minnesota. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2006, 11:26 PM CDT (04:26 UTC)
Expired
Jul 20, 2006, 12:05 AM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Wabasha County, MN

The radar

The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 11:55 PM CDTHAIL 0.5Conception, MN
Jul 19, 11:55 PM CDTHAIL 0.88Kellogg, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 11:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-458 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 200426
SVRARX
MNC157-200530-
/O.NEW.KARX.SV.W.0086.060720T0426Z-060720T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1126 PM CDT WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WABASHA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1230 AM CDT

* AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR JARRETT...OR ABOUT 14 MILES SOUTH OF LAKE
  CITY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BREMEN AND BLUFF VALLEY CAMPGROUND AROUND 1125 PM...
  COUNTY ROADS 31 AND 2 AND WEST ALBANY AROUND 1130 PM...
  COUNTY ROADS 18 AND 4 AND COUNTY ROADS 33 AND 4 AROUND 1140 PM...
  ZUMBRO BOTTOMS CAMPGROUND AND MAPLE SPRINGS AROUND 1145 PM...
  KRUGER CAMPGROUND AROUND 1150 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4438 9200 4433 9194 4427 9192 4426 9203
      4419 9231 4420 9233 4420 9245 4432 9251
      4443 9221

$$

BAUMGARDT
3 follow-up statements
000 
WWUS53 KARX 200447
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT WED JUL 19 2006

MNC157-200530-
/O.CON.KARX.SV.W.0086.000000T0000Z-060720T0530Z/
WABASHA MN-
1146 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WABASHA COUNTY...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR KRUGER CAMPGROUND...OR NEAR WABASHA...
MOVING EAST AT 40 MPH.

LAT...LON 4438 9200 4433 9194 4427 9192 4426 9203
      4419 9231 4420 9233 4420 9245 4432 9251
      4443 9221

$$

BAUMGARDT
000 
WWUS53 KARX 200501
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1159 PM CDT WED JUL 19 2006

MNC157-200530-
/O.CON.KARX.SV.W.0086.000000T0000Z-060720T0530Z/
WABASHA MN-
1159 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT 
FOR WABASHA COUNTY...

BETWEEN 1130 PM AND 1200 AM...NICKEL-SIZED HAIL WAS REPORTED IN 
KELLOGG AND DIME SIZED DIAMETER HAIL AT CONCEPTION.

AT 1156 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR WEST NEWTON...OR NEAR ALMA...MOVING EAST AT 25 MPH.



LAT...LON 4438 9200 4433 9194 4420 9187 4420 9211

$$
BAUMGARDT
000 
WWUS53 KARX 200505
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1206 AM CDT THU JUL 20 2006

MNC157-200516-
/O.CAN.KARX.SV.W.0086.000000T0000Z-060720T0530Z/
WABASHA MN-
1206 AM CDT THU JUL 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WABASHA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN
POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4438 9200 4433 9194 4420 9187 4420 9211

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:22 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 19, 9:22 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT WED JUL 19 2006

.UPDATE...AS OF 02Z...OLD OUTFLOW BOUNDARY FROM TODAYS EARLIER
CONVECTION STILL DRAPED FROM NORTHWEST IL INTO CENTRAL AND
NORTHWEST IOWA. MEANWHILE...SURFACE COLD FRONT EXTENDED FROM
NORTHERN MN TO LOW PRESSURE IN EASTERN NEBRASKA. PER LATEST RUC
AND NAM/WRF...850MB MOISTURE TRANSPORT BEGINNING TO INCREASE WITH
INCREASE IN LOW LEVEL JET. AS A RESULT...CONVECTION OVER PARTS OF
SOUTHERN MN AND NORTHERN IOWA HAS BEGUN TO INTENSIFY.

EVEN THOUGH SURFACE BASED INSTABILITY HAS BEEN BEST TO OUR SOUTH
AND WEST...ELEVATED INSTABILITY REMAINS SUFFICIENT FOR SEVERE
STORMS. LARGE HAIL AND DAMAGING WINDS APPEARS TO BE THE PRIMARY
THREAT INTO THE EARLY MORNING HOURS OF THURSDAY. SEE LATEST
HAZARDOUS WEATHER OUTLOOK.

NO MAJOR CHANGES ANTICIPATED TO CURRENT DATA BASE WITH RESPECT TO
RAIN PROBABILITIES. WILL PROBABLY NEED TO ADD SEVERE POTENTIAL IF
CONVECTION CONTINUES TO INTENSIFY AND PROPAGATE EASTWARD.

COORDINATED WITH SPC AND SEVERE WEATHER WATCH APPEARS PROBABLE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

THOMPSON
Hazardous weather outlook, Jul 19, 8:24 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
824 PM CDT WED JUL 19 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-201100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
824 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A COLD FRONT APPROACHING FROM THE WEST SHOULD TRIGGER ADDITIONAL
THUNDERSTORMS. AT THIS TIME...SEVERE STORMS ARE STILL POSSIBLE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT...MAINLY ALONG AND
SOUTH OF A CLAREMONT MINNESOTA...TO TOMAH AND ADAMS WISCONSIN LINE.
ANY TORNADO THREAT APPEARS TO BE CONFINED MAINLY TO PORTIONS OF
NORTHEAST IOWA AND ADJACENT AREAS OF SOUTHWEST WISCONSIN.

IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE...WHICH COULD CAUSE
RUNOFF PROBLEMS...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN. THE
BEST TIME FOR SEVERE STORMS SHOULD BE UNTIL AROUND 3 AM THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER SYSTEM WILL MOVE INTO THE AREA FOR SUNDAY NIGHT AND MONDAY...
BRINGING A CHANCE FOR THUNDERSTORMS. WHILE SEVERE WEATHER IS
CURRENTLY NOT ANTICIPATED WITH THIS SYSTEM...IT IS STILL TOO EARLY TO
DETERMINE WITH CONFIDENCE THE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED TONIGHT AND SPOTTER GROUPS
ARE ADVISED TO CONTINUE MONITORING THE LATEST WEATHER INFORMATION.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, Jul 19, 11:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             7 W ORONOCO             44.16N 92.68W
07/19/2006  E0.75 INCH       DODGE              MN   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, Jul 19, 11:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             3 S KELLOGG             44.26N 92.00W
07/19/2006  E0.88 INCH       WABASHA            MN   PUBLIC

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:25 PM CDTSevere Thunderstorm WarningARXDodge40 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.